Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

October 24, 2021Vermilion County, Illinois

NWS Lincoln, IL issued this special weather statement at Oct 24, 2021, 7:38 PM CDT for Vermilion County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2021, 7:38 PM CDT (00:38 UTC)
Expired
Oct 24, 2021, 8:15 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
50

County Vermilion County, IL

The radar

The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

193 
WWUS83 KILX 250038
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
738 PM CDT Sun Oct 24 2021
 
ILZ046-250115-
Vermilion-
738 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of Vermilion County
through 815 PM CDT...

At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hoopeston to Fithian. Movement was east at
45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
  Danville, Westville, Tilton and Belgium.

This includes Interstate 74 between mile markers 199 and 220.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 100 AM CDT for east central
Illinois.

&&

LAT...LON 4006 8793 4049 8791 4049 8753 4002 8753
TIME...MOT...LOC 0038Z 269DEG 38KT 4043 8757 4013 8790 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 24, 7:23 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 24, 7:23 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
723 PM CDT Sun Oct 24 2021

.SYNOPSIS...
Issued at 344 PM CDT Sun Oct 24 2021

Multiple severe weather hazards exist across central Illinois late
this afternoon and evening...including the potential for flash
flooding. Be sure to review your weather safety plan and stay
situationally aware.

&&

.SHORT TERM...(This evening through Monday)
ISSUED AT 344 PM CDT Sun Oct 24 2021

20z/3pm surface analysis shows a 997mb low over northwest Missouri
with a warm front extending eastward along a Kirksville...to
Taylorville...to Terre Haute line. Temperatures have surged well
into the 70s south of the boundary, while readings hover in the
50s to the north. As expected, a couple bands of convection are
developing within the warm sector of the system. The first extends
from near Macomb southwestward to Columbia, Missouri...while the
second is further west immediately along an advancing cold front
across western Missouri. Given high degree of wind shear in the
environment, all severe hazards will be possible as the storms
track through the area late this afternoon and evening. Damaging
wind gusts and large hail will be the primary threats: however, a
couple embedded tornadoes may develop along the lines...especially
this evening for locations along/south of I-72. Based on regional
radar trends and latest HRRR, it appears the western line of
convection will push across the I-57 corridor by around
midnight...then into Indiana shortly afterwards. As the surface
low lifts into north-central Illinois late tonight, showers will
wrap back into the area and will linger through at least midday
Monday before gradually tapering off and coming to an end from
west to east during the afternoon. Main weather story on Monday
will be the windy and colder conditions. After a brief warm-up
this evening when the warm front lifts north of I-72, temps will
crash late tonight and will remain in the lower to middle 50s on
Monday. In addition, strong NW winds gusting 30-40mph will make it
feel even chillier.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 344 PM CDT Sun Oct 24 2021

High pressure will build into the region Monday night, resulting
in clearing skies and diminishing winds. With low temperatures
expected to drop into the middle 30s, think patchy frost is a
good bet across the Illinois River Valley. Further east, think
temps will remain a bit too warm in the upper 30s and lower
40s...and winds will remain too strong for frost formation. After
a chilly start to the day, ample sunshine will warm readings into
the upper 50s and lower 60s.

After that, another frontal boundary will swing into the Midwest
by the middle of the week. With the associated upper low cutting
off from the main flow, this system will be slow to arrive and
slow to depart. As a result, have delayed PoPs on Wednesday...and
these may need to be further reduced or even removed entirely if
trends continue. Have then gone with high PoPs Wednesday night
through Friday before the system finally departs by next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 718 PM CDT Sun Oct 24 2021

Severe storms push through region during the first 6 hours of the
period as a frontal system progresses across the Midwest. Ceilings
will be vrb in nature, as a warm front stalls across the I-72
corridor, leaving lower ceilings across the northern sites. As the
cold front slides through, expecting ceilings to decrease back
into MVFR at all sites later tonight. Gusty winds will be possible
from south at SPI, DEC, and CMI, while remaining northerly at PIA
and BMI. Once the cold front swings through, winds increase from
the w, becoming nnw through Monday. Storms will impact the area
terminals through portions of the overnight, with the frontal
boundary moving across the Mississippi River currently. Expect
showers and storms, severe at times, throughout the first part of
tonight, possibly linger towards morning in far eastern Illinois.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Monday for ILZ027>031-036>038-
040>048.

Flood Watch until 7 AM CDT Monday for ILZ049>051-053.

Flash Flood Watch through Monday morning for ILZ051.

&&

SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Baker
Hazardous weather outlook, Oct 24, 3:03 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
303 PM CDT Sun Oct 24 2021

ILZ027>031-036>038-040>048-252015-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-
Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford-
303 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ049-050-053-252015-
Macon-Morgan-Scott-
303 PM CDT Sun Oct 24 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ051-252015-
Sangamon-
303 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will be primarily this evening.
Large hail up to the size of quarters, damaging thunderstorm wind
gusts between 60-70 mph, and a few tornadoes will be possible.

Periods of heavy rainfall may lead to localized flash flooding.
Widespread amounts between 1-3" will be most common, but localized
amounts between 4-6" are possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

ILZ052-054>057-061>063-066>068-071>073-252015-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-
303 PM CDT Sun Oct 24 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

The threat for severe weather will ramp up this evening. Large
hail up to the size of quarters, damaging thunderstorm wind gusts
between 60-70 mph, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Winds will remain gusty on Monday as the frontal system departs
the region. Occasional gusts to 35 mph will be possible during the
afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening.

Shimon

In the hours before

Local storm report, Oct 24, 7:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
720 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 SE PETERSBURG         39.99N 89.82W
10/24/2021  M1.00 INCH       MENARD             IL   PUBLIC

            TIME ESTIMATED.

&&
Local storm report, Oct 24, 7:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     PEKIN                   40.57N 89.64W
10/24/2021                   TAZEWELL           IL   EMERGENCY MNGR

            TREE LIMBS BLOWN DOWN. TIME ESTIMATED.

&&
Local storm report, Oct 24, 7:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
728 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     DOWNS                   40.40N 88.87W
10/24/2021  M60 MPH          MCLEAN             IL   EMERGENCY MNGR

0615 PM     TSTM WND DMG     DOWNS                   40.40N 88.87W
10/24/2021                   MCLEAN             IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&
Local storm report, Oct 24, 7:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     STANFORD                40.43N 89.22W
10/24/2021                   MCLEAN             IL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN.

&&
Local storm report, Oct 24, 7:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SUN OCT 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      4 N RUSHVILLE           40.18N 90.56W
10/24/2021                   SCHUYLER           IL   LAW ENFORCEMENT

            VEHICLE SWEPT OFF ROAD AND DRIVER WAS
            RESCUED. NUMEROUS OTHER REPORTS OF FLOODING
            IN THE COUNTY ALONG THE LAMOINE RIVER BASIN.

&&
Special weather statement, Oct 24, 7:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
738 PM CDT Sun Oct 24 2021

ILZ046-250115-
Vermilion-
738 PM CDT Sun Oct 24 2021

...Strong thunderstorms will impact portions of Vermilion County
through 815 PM CDT...

At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hoopeston to Fithian. Movement was east at
45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Danville, Westville, Tilton and Belgium.

This includes Interstate 74 between mile markers 199 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for east central
Illinois.

&&

LAT...LON 4006 8793 4049 8791 4049 8753 4002 8753
TIME...MOT...LOC 0038Z 269DEG 38KT 4043 8757 4013 8790

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:04 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Macon, Menard, Sangamon and 1 more41 min
Oct 24, 7:08 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford3 hr
Oct 24, 7:48 PM CDTFlash Flood WarningILXMcLean, Tazewell3 hr
Oct 24, 7:58 PM CDTAreal Flood WarningILXFulton, Schuyler9 hr
Oct 24, 8:04 PM CDTSpecial Weather StatementILXChampaign, Vermilion41 min
Oct 24, 8:06 PM CDTSpecial Weather StatementILXDeWitt, Piatt39 min
Oct 24, 8:09 PM CDTSpecial Weather StatementILXFulton36 min
Oct 24, 8:32 PM CDTRiver Flood WarningILXFulton, Knox71 hr
Oct 24, 8:32 PM CDTRiver Flood WarningILXFulton35 hr
Oct 24, 8:37 PM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford14 hr
Oct 24, 9:25 PM CDTSpecial Weather StatementILXChampaign, Vermilion65 min
Oct 24, 9:51 PM CDTSpecial Weather StatementILXChristian24 min
Oct 24, 9:57 PM CDTTornado WarningILXChristian, Macon, Shelby21 min
Oct 24, 10:57 PM CDTSevere Thunderstorm WarningILXClay, Effingham33 min
Oct 25, 3:18 AM CDTWind AdvisoryILXChampaign, DeWitt, McLean, Piatt, Vermilion10 hr
Oct 25, 11:48 AM CDTRiver Flood WarningILXMarshall, Putnam47 hr
Oct 25, 11:50 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford12 days
Oct 25, 11:52 AM CDTRiver Flood WarningILXCass, Fulton, Mason21 days
Oct 25, 11:54 AM CDTRiver Flood WarningILXBrown, Cass, Morgan, Schuyler22 days

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.